question-icon

What causes dry skin while on Persol gel for acne?

default
Posted on Fri, 13 May 2016
Question: Hi Doc,
I am 21 years old and i have acne vulgaris for almost 4 years now. My dermatologist has prescribed Persol AC 5 Gel.I have been using it for 2 weeks now but its has made my skin very dark.My complexion has changed drastically and also the skin has become severely dry and the dryness does not goes away with moisturizing agents.It is really annoying and embarrassing.So should i continue using persol ac gel or try some different medication cause.Please guide me through this.
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:
Reduce concentration or application time of benzoyl peroxide

Detailed Answer:
Hi
Thanks for being at healthcaremagic

I can understand your concern but your dryness is due to capsule isotretinoin as well as persol AC but these are very effective medicines for severe acne.

As far as dryness is concerned in such cases I recommend my patients to either reduce the concentration of benzoyl peroxide from 5 percent to 2.5 percent gel or reduce the application time of benzoyl peroxide 5 percent to 2 hours.

In severe acne isotretinoin capsules are to be continued.

Besides this I recommend them to use cetaphil moisturising lotion on the affected dry areas of the body 2-3 times in a day.

This usually helps in overcoming dryness.

I hope to have answered your query and would be happy to clarify any further doubts.

Regards
Dr Asmeet



Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (3 hours later)
Thanks for your advice doc.So i was thinking whether the darkness and change in my complexion of my face a temporary thing due to intake of these medicines or is it all together a different concern.Cause in 1 month it has changed considerably.Should i take some medications for this???
doctor
Answered by Dr. Asmeet Kaur Sawhney (1 hour later)
Brief Answer:
Not due to medicines, use kojic acid & vitamin C cream

Detailed Answer:
The darkening of skin and change in complexion is most probably not due to the medicines.

For lightening of skin colour I recommend my patients to apply cream containing kojic acid and vitamin C on the affected areas twice daily for 10-12 weeks.

This usually lightens the skin colour.

Above answer was peer-reviewed by : Dr. Deepak
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5012 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes dry skin while on Persol gel for acne?

Brief Answer: Reduce concentration or application time of benzoyl peroxide Detailed Answer: Hi Thanks for being at healthcaremagic I can understand your concern but your dryness is due to capsule isotretinoin as well as persol AC but these are very effective medicines for severe acne. As far as dryness is concerned in such cases I recommend my patients to either reduce the concentration of benzoyl peroxide from 5 percent to 2.5 percent gel or reduce the application time of benzoyl peroxide 5 percent to 2 hours. In severe acne isotretinoin capsules are to be continued. Besides this I recommend them to use cetaphil moisturising lotion on the affected dry areas of the body 2-3 times in a day. This usually helps in overcoming dryness. I hope to have answered your query and would be happy to clarify any further doubts. Regards Dr Asmeet